Between 2005 and 2008 I had multiple PEs, multiple DVTs and multiple TIAs, in fact I've just discovered that the TIAs I had in 2007 were more than just TIAs as the brain MRI showed multiple lesions in multiple lobes.
Between 2009-2011 I was doing much better, no symptoms of DVTs or PEs etc and my overall health was better in general (joint pain less, fatigue less). I was however still suffering with chronic acute anaemic and so my GP at the time suggested coming off warfarin because it was definitely exacerbating my anaemia and I'd already needed to have two blood transfusions in the past five years.
I had an IVC Filter (clot catcher) put into my IVC vein in 2005, so I had the security of knowing that this would catch any life threatening size blood clots, should I start to produce clots again while not taking warfarin. I stopped taking warfarin and continued to be ok for the next couple of years.
Fast forward to 2016 and my health had begun declining again from about 2013. I had become breathless again and very unwell in general however in July 2016 my symptoms became acute, with excessively high heart rates, acute breathlessness, chest pain and symptoms of TIAs again. I was rushed to hospital multiple times and I repeatedly asked the doctors to put me back on anticoagulants, as I knew I was producing clots but because my CT scans were negative for PEs it fell on deaf ears. It wasn't until Dec 2016 when I saw a lovely female respiratory doctor, that I finally got put back on anticoagulants but this time apixaban (between Aug and Sep 2016 I had two raised APTT blood tests) .
Fast forward to the present and I'm about to have my IVC Filter removed, possibly in only 10 days time! It has tilted and the lower metal struts have pierced through the vein and it has also caused multiple problems with blood clots and flow in my legs and abdomen below, so I know it must come out. It is also covered in scar tissue which is preventing the returning blood from getting back to my heart and so could be the cause of my excessively high heart rates and breathlessness.
My biggest concern is that I won't have the security of this clot catching filter anymore and I'm really not convinced that I'm therapeutic on apixaban.
I'm being told that because I came off warfarin for a time and didn't have any major clotting issues, that this must mean I don't have APS and so I'm fine just taking apixaban.
I know from reading all about APS and asking about the blood test results in a recent question I posted on here, that the blood tests results for APS can be positive for several years but then repeatedly test negative, or the other way around, negative then positive. Could it be possible then to have periods of multiple clotting events followed by a period of no clotting, then find yourself having multiple clotting events again a few years later? (like having lupus flair ups)
Thanks so much to everyone who answered my previous question, your responses were so helpful. I know that this filter must come out but I'm so symptomatic at the moment and I'm still having multiple neurological symptoms of TIAs, I just have to be certain that I'm fully protected by apixaban once this filter is removed.
Thanks again, Claire